Alert archive / Ohio / Flood Watches in 2018

Flood Watch 6, NWS Cleveland, OH

May 14, 2018Lucas County, Ottawa County, Ohio

NWS Cleveland, OH issued this flood watch at May 14, 2018, 7:04 AM EDT for Lucas County, Ottawa County, Ohio. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
May 14, 2018, 7:04 AM EDT (11:04 UTC)
Expired
May 15, 2018, 6:02 AM EDT
In force
23 hr
Issued by
NWS Cleveland, OH
Flood severity
None

Counties Lucas County, OH, Ottawa County, OH

The radar

The Cleveland radar (KCLE), 114 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2018-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2018-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

461 
WGUS61 KCLE 141104
FFACLE

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Cleveland OH
704 AM EDT Mon May 14 2018

...Periods of heavy rain this morning and again tonight...

.Portions of Northwest Ohio will receive multiple rounds of rain,
both this morning and again tonight. Thunderstorms tonight will 
move from west to east and training is likely. Portions of 
northwest Ohio that received heavy rain over the weekend will be
prone to flooding. 

OHZ003-007-141915-
/O.NEW.KCLE.FA.A.0006.180514T1104Z-180515T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lucas-Ottawa-
Including the cities of Toledo and Port Clinton
704 AM EDT Mon May 14 2018

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

The National Weather Service in Cleveland has issued a

* Flood Watch for a portion of northwest Ohio, including the 
  following areas, Lucas and Ottawa. 

* Through Tuesday morning

* Showers and thunderstorms will affect the area this morning and
  again tonight. Each round of rain may produce an additional inch
  or more of rainfall. Portions of the area received up to 2
  inches of rain over the weekend leading to saturated soils that
  are prone to flooding.  

* Urban, low lying, and poor drainage areas prone to flooding 
  will be most susceptible. Rises on area streams and creeks will 
  be possible, with the potential for minor flooding to occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch is issued when there is a potential for flooding.
Monitor the forecast and remain alert for possible flood
warnings. Those in areas prone to flooding should be prepared to
take action should a flood warning be issued or if flooding
develops.

&&

$$
4 follow-up statements
520 
WGUS61 KCLE 141314
FFACLE

Flood Watch
National Weather Service Cleveland OH
914 AM EDT Mon May 14 2018

...Periods of heavy rain today and again tonight...

.Portions of Northwest Ohio will receive multiple rounds of rain,
both today and again tonight. Thunderstorms tonight will move 
from west to east and training is likely. Portions of northwest 
Ohio that received heavy rain over the weekend will be prone to 
flooding.

OHZ003-007-142115-
/O.CON.KCLE.FA.A.0006.000000T0000Z-180515T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lucas-Ottawa-
Including the cities of Toledo and Port Clinton
914 AM EDT Mon May 14 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The Flood Watch continues for

* A portion of northwest Ohio, including the following areas, 
  Lucas and Ottawa. 

* Through Tuesday morning

* Showers and thunderstorms will affect the area today and again 
  tonight. Each round of rain may produce an additional inch or 
  more of rainfall. Portions of the area received up to 2 inches 
  of rain over the weekend leading to saturated soils that are 
  prone to flooding. 

* Urban, low lying, and poor drainage areas prone to flooding 
  will be most susceptible. Rises on area streams and creeks 
  will be possible, with the potential for minor flooding to 
  occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch is issued when there is a potential for flooding.
Monitor the forecast and remain alert for possible flood
warnings. Those in areas prone to flooding should be prepared to
take action should a flood warning be issued or if flooding
develops.

&&

$$
470 
WGUS61 KCLE 141932
FFACLE

Flood Watch
National Weather Service Cleveland OH
332 PM EDT Mon May 14 2018

...Periods of heavy rain tonight...

.More thunderstorms will move east into the area later this
evening and tonight. The storms will move from west to east and 
training of the storms is likely. Portions of northwest Ohio that
received heavy rain over the weekend and last night will be prone
to flooding.

OHZ003-007-150345-
/O.CON.KCLE.FA.A.0006.000000T0000Z-180515T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lucas-Ottawa-
Including the cities of Toledo and Port Clinton
332 PM EDT Mon May 14 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The Flood Watch continues for

* A portion of northwest Ohio, including the following areas, 
  Lucas and Ottawa. 

* Through Tuesday morning

* Showers and thunderstorms will affect the area tonight. Locally
  heavy rainfall will occur with the strongest thunderstorms and
  may produce rainfall rates up to one inch or more. Portions of 
  the area received up to 2 inches of rain over the weekend 
  leading to saturated soils that are prone to flooding. 

* Urban, low lying, and poor drainage areas prone to flooding 
  will be most susceptible. Rises on area streams and creeks 
  will be possible, with the potential for minor flooding to 
  occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch is issued when there is a potential for flooding.
Monitor the forecast and remain alert for possible flood
warnings. Those in areas prone to flooding should be prepared to
take action should a flood warning be issued or if flooding
develops.

&&

$$

Lombardy
898 
WGUS61 KCLE 150324
FFACLE

Flood Watch
National Weather Service Cleveland OH
1124 PM EDT Mon May 14 2018

...Periods of heavy rain overnight...

.More thunderstorms will move east across the area overnight. The
storms will move from west to east and training of the storms is 
likely. Portions of northwest Ohio that received heavy rain over 
the weekend and last night will be prone to flooding.

OHZ003-007-151130-
/O.CON.KCLE.FA.A.0006.000000T0000Z-180515T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lucas-Ottawa-
Including the cities of Toledo and Port Clinton
1124 PM EDT Mon May 14 2018

...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY...

The Flood Watch continues for

* A portion of northwest Ohio, including the following areas, 
  Lucas and Ottawa. 

* Until 10 AM EDT Tuesday

* Showers and thunderstorms will affect the area tonight. Locally
  heavy rainfall will occur with the strongest thunderstorms and
  may produce rainfall amounts up to one inch or more. Portions 
  of the area received up to 2 inches of rain over the weekend 
  leading to saturated soils that are prone to flooding. 

* Urban, low lying, and poor drainage areas prone to flooding 
  will be most susceptible. Rises on area streams and creeks 
  will be possible, with the potential for minor flooding to 
  occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch is issued when there is a potential for flooding.
Monitor the forecast and remain alert for possible flood
warnings. Those in areas prone to flooding should be prepared to
take action should a flood warning be issued or if flooding
develops.

&&

$$
173 
WGUS61 KCLE 151002
FFACLE

Flood Watch
National Weather Service Cleveland OH
602 AM EDT Tue May 15 2018


OHZ003-007-151115-
/O.CAN.KCLE.FA.A.0006.000000T0000Z-180515T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lucas-Ottawa-
Including the cities of Toledo and Port Clinton
602 AM EDT Tue May 15 2018

...FLOOD WATCH IS CANCELLED...

The Flood Watch for a portion of northwest Ohio has been
cancelled. Scattered showers and thunderstorms will linger this
morning, but less than one half inch of additional rain is
expected today. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at May 14, 5:32 AM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 14, 5:32 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Cleveland OH
532 AM EDT Mon May 14 2018

.SYNOPSIS...
A front across southern Ohio will lift north of the
area today as a warm front.  The front will sag south across the
area again tomorrow as a cold front. High pressure will push south
across the area on Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Issued a dense fog advisory in the east until 9am. Dense fog
has been filtering in from the east across the primary snowbelt
and the central lakeshore. Should start to lift by mid morning.
To the west thunderstorms should reach Toledo area around 12z.

Original discussion...
With capes of 2000+ j/kg and shear of 30kt, thunderstorms
developing in unstable air to the west. West to east Line of
thunderstorms developing from north of Chicago, west into Iowa.
Expect line to push SE across the forecast area this morning. Do
not think there will be training with thunderstorms today so
expect them to push SE of the forecast area by early afternoon.

The front stalled across southern Ohio forecast to lift north
across the forecast area this afternoon and evening. Could
become focus of convection this evening, but think better chance
overnight.

Assuming the thunderstorms do push SE of the forecast area and
there are some cloud breaks later this afternoon, expect temps
most places to soar into the 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Front will lift north into lower Michigan tonight and become the
focus of another round of convection. Better potential tomorrow
night into Tuesday for localized flooding with training
situation setting up along frontal boundary. Front will push
south across the forecast area as a cold front tomorrow. Front
will finally push south of area by Tuesday evening.

Dry conditions expected Tuesday night as the frontal boundary
settles back south. Did not add fog to the forecast but certainly
possible in the southern counties following the rain and where the
higher boundary layer moisture will be less likely to scour out.
This is the same area that could see a few thunderstorms fire on
Wednesday afternoon and expanding slightly farther north on Thursday
afternoon as upper troughiness expands into Plains with shortwave
energy still moving through the westerly flow aloft. High
temperatures will drop back 3-6 degrees on Wednesday and remain
similar for Thursday. Wednesday and Thursday should bring a welcome
break in precipitation for the far northern portions of the forecast
area with stable conditions near Lake Erie.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
Models continue to show an upper trough focused east of the
Mississippi River to end the week with deep southerly flow setting
up from the Gulf of Mexico to eastern Ohio and western PA. PW values
are expected to increase to 1.75 inches from Friday into Saturday as
an area of low pressure slides northeast across the eastern Great
Lakes on Friday night. Models have been fairly consistent with this
pattern and have raised pops to likely in the east on Friday
afternoon. After an already wet week with several rounds of rain,
this next surge of moisture may cause problems on saturated soils.

What is less certain is the degree of moisture that will
hang around on Saturday behind this wave. The Canadian and ECMWF
lift this upper wave through while the GFS lags behind, continuing
to generate precipitation on Saturday. Given the uncertainty, will
hold onto chance pops Saturday. A cold front approaching from the
northwest will finally move through late Sunday, but not without
another chance for showers and thunderstorms first. Temperatures
will warm Saturday into Sunday with increasing southerly flow ahead
of the front.

&&

.AVIATION /06Z Monday THROUGH Friday/...
Overnight expect areas of IFR to develop with showers and -tsra
reaching NW OH toward daybreak. Showers will move across the
forecast area Monday morning into early afternoon.

OUTLOOK...Non- VFR in scattered showers/thunderstorms late
Monday night through Wednesday.

&&

.MARINE...
Aside from numerous periods of thunderstorms throughout the week,
marine conditions will generally be good otherwise. Winds will be
light today as a warm front lifts north towards the lake. Weak low
pressure will move east across the lake tonight, pulling the front
back south on Tuesday. Northerly winds will develop behind the front
on Tuesday, then veer to northeast and east as high pressure builds
north of the lakes. Another area of low pressure will move northeast
through the eastern Great Lakes on Saturday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Dense Fog Advisory until 9 AM EDT this morning for OHZ010>014-
     022-023-033-089.
PA...Dense Fog Advisory until 9 AM EDT this morning for PAZ001>003.
MARINE...None.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB/KEC
LONG TERM...KEC
AVIATION...DJB
MARINE...KEC
Hazardous weather outlook, May 14, 6:17 AM EDT, 47 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
617 AM EDT Mon May 14 2018

OHZ006-008-009-017>021-027>032-036>038-047-151030-
Wood-Sandusky-Erie-Hancock-Seneca-Huron-Medina-Summit-Wyandot-
Crawford-Richland-Ashland-Wayne-Stark-Marion-Morrow-Holmes-Knox-
617 AM EDT Mon May 14 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and Tonight.

A large complex of showers and thunderstorms originating over
Michigan will move southeast across the area through early this
afternoon. Locally heavy rainfall is expected with these
thunderstorms. Although the morning timing is not ideal for severe
weather, a few strong to severe storms are possible, mainly south of
Route 30.

Showers and thunderstorms will return tonight as a warm front lifts
north. Training of storms may produce another round of locally heavy
rain, mainly north of Route 30. A few strong to severe storms will
again be possible overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Convection will continue on and off through the week as a quasi
stationary frontal boundary lingers West to East across the forecast
area. Localized flooding is possible where thunderstorms persist.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010>013-022-023-033-151030-
Lorain-Cuyahoga-Lake-Geauga-Portage-Trumbull-Mahoning-
617 AM EDT Mon May 14 2018

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Today and Tonight.

Areas of dense fog have developed this morning. Use caution while
driving.

A large complex of showers and thunderstorms originating
over Michigan will move southeast across the area through early this
afternoon. Locally heavy rainfall is expected with these
thunderstorms. Although the morning timing is not ideal for severe
weather, a few strong to severe storms are possible.

Showers and thunderstorms will return tonight as a warm front lifts
north. Training of storms may produce another round of locally heavy
rain, mainly north of Route 30. A few strong to severe storms will
again be possible overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Convection will continue on and off through the week as a quasi
stationary frontal boundary lingers West to East across the forecast
area. Localized flooding is possible where thunderstorms persist.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-007-151030-
Lucas-Ottawa-
617 AM EDT Mon May 14 2018

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Today and Tonight.

A large complex of showers and thunderstorms originating over
Michigan will move southeast across the area through early this
afternoon. Locally heavy rainfall is expected with these
thunderstorms and could lead to minor flooding in areas that received
heavy rainfall yesterday. Although the morning timing is not ideal
for severe weather, a few strong to severe storms are possible.

Showers and thunderstorms will return tonight as a warm front lifts
north. Training of storms may produce another round of heavy rain. A
few strong to severe storms will again be possible overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Convection will continue on and off through the week as a quasi
stationary frontal boundary lingers West to East across the forecast
area. Localized flooding is possible where thunderstorms persist.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ014-089-PAZ001>003-151030-
Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-Southern Erie-
Crawford-
617 AM EDT Mon May 14 2018

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and Tonight.

Areas of dense fog have developed this morning. Use caution while
driving.

Showers and thunderstorms will return tonight as a warm front lifts
north towards Lake Erie. Training of storms may produce another
round of heavy rain which could lead to flooding in areas that
experienced heavy rain over the weekend.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Convection will continue on and off through the week as a quasi
stationary frontal boundary lingers West to East across the forecast
area. Localized flooding is possible where thunderstorms persist.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-151030-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
617 AM EDT Mon May 14 2018

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 5:25 AM EDTDense Fog AdvisoryCLEAshtabula, Cuyahoga, Geauga, Lake, Lorain, Mahoning and 2 more4 hr
May 14, 7:48 AM EDTSpecial Weather StatementCLELucas, Wood57 min
May 14, 8:41 AM EDTSpecial Weather StatementCLEOttawa, Sandusky, Seneca, Wood64 min
May 14, 9:18 AM EDTSpecial Weather StatementCLEErie, Huron42 min
May 14, 11:44 AM EDTSpecial Weather StatementCLEMarion, Morrow46 min
May 14, 12:36 PM EDTSpecial Weather StatementCLEKnox39 min

Nearby

Flood Watches in Ohio, 2018Every flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.